Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 December 2009

Elementary Combinatorial-Probabilistic Proof of the Wallis and Stirling Formulas

Mikhail Kovalyov

Journal of Mathematics and Statistics, Volume 5, Issue 4, pp. 408–410 · doi.org/10.3844/jmssp.2009.408.410

8,081 accesses5,361 downloads3 citations (Crossref)Metrics
Cite Check for updates

Abstract

This short note provides a remarkably simple derivation of the Wallis and Stirling formulas based on elementary estimates applied to binomial coefficients. As a byproduct an elementary proof of the central limit theorem for the binomial distribution is also obtained.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2009 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Kovalyov, M. (2009). Elementary Combinatorial-Probabilistic Proof of the Wallis and Stirling Formulas. Journal of Mathematics and Statistics, 5(4), 408–410. https://doi.org/10.3844/jmssp.2009.408.410

Licence
© Science Publications
Issue
Volume 5, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Elementary Combinatorial-Probabilistic Proof of the Wallis and Stirling FormulasJournal of Mathematics and Statistics · Volume 5, Issue 4 · pp. 408–410 · © Science PublicationsDownload